Alert archive / Iowa / Wind Advisories in 2010

Wind Advisory 5, NWS Des Moines, IA

May 4, 201024 counties in Iowa

NWS Des Moines, IA issued this wind advisory at May 4, 2010, 11:50 AM CDT for 24 counties in Iowa. It took effect at May 4, 2010, 1:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 4, 2010, 11:50 AM CDT (16:50 UTC)
In effect from
May 4, 2010, 1:00 PM CDT
Expired
May 4, 2010, 6:00 PM CDT
In force
5 hr
Issued by
NWS Des Moines, IA
All 24 counties

Adair County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 93 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2213 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WWUS73 KDMX 041650
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1150 AM CDT TUE MAY 4 2010

...STRONG SOUTHWEST WINDS THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT ACROSS THE STATE THIS AFTERNOON WILL
PRODUCE A STRONG SOUTHWEST WIND. THE WINDS ARE FORECAST TO
GRADUALLY WEAKEN BY LATE THIS AFTERNOON AS A COLD FRONT ENTERS THE
STATE. 

IAZ004>007-015>017-023>026-033>036-044>047-057>059-070-071-042100-
/O.NEW.KDMX.WI.Y.0005.100504T1800Z-100504T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD
1150 AM CDT TUE MAY 4 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* SHORT TERM TRENDS: STRONG SOUTHWEST WINDS ARE EXPECTED TO
  INCREASE INTO THE EARLY AFTERNOON.

* TIMING: STRONGEST WINDS WILL BE FROM NOON TO 4 PM.

* WINDS: SUSTAINED WINDS OF 30 TO 40 MPH WILL BE COMMON WITH GUSTS
  OF 45 TO 50 MPH.

* IMPACTS: DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY 
  IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

COGIL
3 follow-up statements
076 
WWUS73 KDMX 042047
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT TUE MAY 4 2010

...STRONG SOUTHWEST WINDS LATE THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT ACROSS THE STATE THIS AFTERNOON WILL
PRODUCE A STRONG SOUTHWEST WIND. THE WINDS ARE FORECAST TO
GRADUALLY WEAKEN BY EARLY EVENING AS A COLD FRONT ENTERS THE STATE.

IAZ004>007-015>017-023>026-033>036-044>047-057>059-070-071-042300-
/O.EXT.KDMX.WI.Y.0005.000000T0000Z-100504T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD
347 PM CDT TUE MAY 4 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING: WINDS WILL REMAIN STRONG LATE THIS AFTERNOON
  BUT WILL BEGIN TO DIMINISH TOWARD 6 PM AND BECOME MORE
  WESTERLY.

* WINDS: SUSTAINED WINDS OF 30 TO 40 MPH WILL BE COMMON WITH 
  GUSTS OF 45 TO 50 MPH. 

* IMPACTS: DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY 
  IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

COGIL
322 
WWUS73 KDMX 042150
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
450 PM CDT TUE MAY 4 2010

...STRONG WINDS LATE THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT ACROSS THE STATE THIS AFTERNOON WILL
PRODUCE STRONG SOUTHWEST WINDS...BECOMING NORTHWEST AFTER A
FRONTAL PASSAGE. THE WINDS ARE FORECAST TO GRADUALLY WEAKEN BY
EARLY EVENING AS A COLD FRONT CONTINUES TO PUSH SOUTHEASTWARD.

IAZ004>007-015>017-023>026-033>036-044>047-057>059-070-071-042300-
/O.CON.KDMX.WI.Y.0005.000000T0000Z-100504T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD
450 PM CDT TUE MAY 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING: WINDS WILL REMAIN STRONG LATE THIS AFTERNOON BUT WILL
  BEGIN TO DIMINISH AROUND 6 PM AND BECOME MORE NORTHWESTERLY.

* WINDS: SUSTAINED WINDS OF 30 TO 40 MPH WILL BE COMMON WITH 
  GUSTS OF 45 TO 50 MPH. 

* IMPACTS: DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY IF
  YOU ARE DRIVING A HIGH PROFILE VEHICLE. WITH HUMIDITIES VERY
  LOW...BLOWING DUST AND LOWERED VISIBILITIES MAY ALSO OCCUR
  DURING THE STRONGER GUSTS. DUST DEVILS ARE POSSIBLE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMALL
475 
WWUS73 KDMX 042258
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CDT TUE MAY 4 2010

...GUSTY WINDS SHOULD GRADUALLY DIMINISH EARLY THIS EVENING...

.GUSTY WINDS JUST ABOVE THE SURFACE WILL CONTINUE TO REACH THE
GROUND EARLY THIS EVENING AS A FRONTAL BOUNDARY MOVES FROM
NORTHWEST TO SOUTHEAST ACROSS THE STATE. THE WINDS ARE FORECAST TO
GRADUALLY WEAKEN THROUGH 800 PM AS THE FRONT CONTINUES TO ADVANCE.

IAZ004>007-015>017-023>026-033>036-044>047-057>059-070-071-050000-
/O.EXP.KDMX.WI.Y.0005.000000T0000Z-100504T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD
558 PM CDT TUE MAY 4 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

* WINDS: SOUTHWEST WINDS WILL BECOME NORTHWEST...IF THEY HAVE NOT
  ALREADY...REACHING SPEEDS OF 20 TO 35 MPH...AND GUSTS TO 45 MPH
  THROUGH 700 PM. THEY SHOULD BEGIN TO DIMINISH AS WE APPROACH
  SUNSET HOWEVER...DROPPING BELOW ADVISORY CRITERIA BETWEEN 600 PM
  AND 800 PM.

* IMPACTS: DRIVING CONDITIONS MAY BE SOMEWHAT DIFFICULT FOR
  ANOTHER HOUR OR SO...ESPECIALLY IF YOU ARE DRIVING A HIGH
  PROFILE VEHICLE. WITH HUMIDITIES VERY LOW...BLOWING DUST AND
  LOWERED VISIBILITIES MAY ALSO OCCUR DURING THE STRONGER GUSTS.
  DUST DEVILS ARE POSSIBLE AS WELL.

$$

SMALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 4, 6:29 AM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, May 4, 6:29 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
629 AM CDT TUE MAY 4 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
NOT MUCH CHANGE IN THINKING FROM PREVIOUS SHIFTS FOR TODAYS
FORECAST. HIGH PRESSURE IS SLOUGHING OFF TO THE SOUTHEAST WHILE A
TROUGH OF LOW PRESSURE APPROACHES FROM THE DAKOTAS. SURFACE OBS
CURRENTLY PEG THE ASSOCIATED COLD FRONT IN EXTREME WESTERN NORTH
DAKOTA TRAILING INTO FAR NORTHEASTERN WYOMING. EXPECT THAT EARLY
MORNING MID-LEVEL CLOUDS CURRENTLY OVER OUR NORTHERN AREAS WILL MOVE
OUT/DISSIPATE WITHIN BY AROUND OR SHORTLY AFTER SUNRISE...AFTER
WHICH IT WILL BE SUNNY ACROSS THE AREA FOR MUCH OF THE DAYLIGHT
HOURS WITH WINDS COMING AROUND TO SOUTHWEST AND INCREASING
SUBSTANTIALLY AHEAD OF THE TROUGH. THE ONLY FLY IN THE OINTMENT IS
TIMING THE ENTRANCE OF THE FRONT INTO OUR CWA. PROGNOSTIC MODELS
HAVE BEEN TRENDING STEADILY FASTER WITH THE FRONT OVER THE PAST
COUPLE OF DAYS...WITH THE GFS/NAM NOW INDICATING FROPA ACROSS ABOUT
OUR NORTHWESTERN ONE THIRD TO ONE HALF BY 00Z THIS EVENING. STILL
EXPECT STRONG WAA AHEAD OF THE FRONT TODAY ESPECIALLY WITH EVER
INCREASING INSOLATION...HOWEVER THIS FASTER TRENDING OF THE FRONT
AND RESULTANT IMPLICATIONS FOR MAX TEMPS DICTATES A SLIGHT LOWERING
OF THE FORECAST TEMPS ACROSS OUR WEST AND NORTHWEST BY JUST A COUPLE
OF DEGREES FOR TODAY. HAVE ALSO MAINTAINED SLIGHT POPS IN THE
NORTHWEST AS THE APPROACHING FRONT WILL LIKELY KICK OFF ISOLATED
THUNDERSTORMS IN THE MID TO LATE AFTERNOON HOURS. GIVEN STEEP
MID-LEVEL LAPSE RATES...PERSISTENT INVERTED V SOUNDING...AND
FREEZING LEVEL AROUND 10-11 KFT AGL THIS AFTERNOON THERE REMAINS A
LIMITED THREAT FOR SEVERE WIND/HAIL WITH ANY STORMS THAT DO
DEVELOP...MUCH LIKE WHAT WE HAVE SEEN FOR THE PAST COUPLE OF DAYS.
HAVE THUS INCLUDED SMALL HAIL/GUSTY WINDS WORDING LATER THIS
AFTERNOON.

.LONG TERM /TUESDAY THROUGH MONDAY/...
THE AFOREMENTIONED FRONT WILL BE TREKKING SOUTHEAST THROUGH CENTRAL
IOWA EARLY TONIGHT...AND CONTINUING TO DRAW ON THE INSTABILITY
MENTIONED ABOVE. 4KM NMM/WRF MODEL WHICH HAS SEEMED TO HANDLE RECENT
CONVECTION FAIRLY WELL...ISOLATED TO SCATTERED THUNDERSTORMS
BREAKING OUT ALONG THE FRONT AROUND 00Z...THEN PETERING OUT AFTER
06Z. SECONDARY FRONT MOVES THROUGH EITHER SIDE OF 12Z
WED...DEPENDING WHERE YOU ARE...IN RESPONSE TO TRAILING SHORTWAVE
ALOFT. THIS WILL USHER IN THE COOLER AIR AND WINDY CONDITIONS FOR
WEDNESDAY. ADIABATIC LAPSE RATES UP TO AT LEAST 775MB WILL TAP INTO
WINDS CLOSE TO 30KT...BUT THIS SHOULD KEEP US JUST BELOW ADVISORY
LEVEL. SHORTWAVE RIDGING WED NIGHT QUICKLY GIVES WAY TO ANOTHER
VIGOROUS CLOSED UPPER LEVEL LOW CENTER MOVING EAST FROM WYOMING
THURSDAY. THERE ARE SOME DISAGREEMENTS IN TIMING AND STRENGTH OF LOW
PRESSURE...BUT THE GENERAL IDEA IS THAT ONE SURFACE LOW WILL MOVE
ACROSS SOUTH DAKOTA THURSDAY...WITH LIGHT WARM ADVECTION SHOWERS
POSSIBLE MOVING NORTH ACROSS MAINLY WEST CENTRAL IOWA INTO NORTHERN
IOWA DURING THE DAY. MEANWHILE...A SECOND AREA OF LOW PRESSURE OVER
THE CENTRAL/SOUTHERN PLAINS WILL BECOME THE DOMINATE FEATURE AND
TRACK NORTHEAST INTO THE MID MISSISSIPPI RIVER VALLEY BY FRIDAY.
THIS WILL INCREASE RAIN CHANCES LATER THURSDAY AND THURSDAY NIGHT
ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF CENTRAL IOWA. LARGE WRAP
AROUND SHIELD OF RAIN WILL LIKELY LINGER AND IMPACT NORTHERN TO
NORTHEASTERN SECTIONS FRIDAY INTO FRIDAY NIGHT. TEMPERATURES 10 TO
15 DEGREES BELOW NORMAL WILL SETTLE IN FRIDAY AND SATURDAY...WITH
POTENTIAL FOR FROST FRI AND SAT NIGHTS. NO CHANGES MADE BEYOND
SATURDAY.

&&

.AVIATION...
04/12Z...MAINLY VFR CONDITIONS EXPECTED THROUGH TAF PERIOD. COLD
FRONT EVIDENT IN UPSTREAM SURFACE OBS ACROSS WESTERN DAKOTAS ATTM
WILL MOVE ACROSS NW IA THIS AFTERNOON REACHING KFOD/KMCW AROUND 22Z
OR SO AND THE REMAINING TERMINALS LATER THIS EVENING. AHEAD OF THE
FRONT A WEAK TROUGH CURRENTLY ACROSS SW IA WILL MOVE NORTHWARD
ACROSS THE AREA...WITH WINDS BEHIND THIS TROUGH COMING AROUND TO SW
/210-230/ AND INCREASING SUBSTANTIALLY TODAY RESULTING IN 15 KT OR
GREATER CROSSWINDS AT TIMES. LATER THE FRONT WILL BE ACCOMPANIED BY
PREVAILING VFR CIGS AROUND FL050-080 ALONG WITH ISOLD-SCT TSRA WHICH
COULD PRODUCE SOME MVFR OR LOWER VSBYS AND POSSIBLY A FEW MVFR
CIGS...HOWEVER EITHER OF THESE WOULD BE ISOLATED AND BRIEF AND THUS
ARE NOT INCLUDED IN THE 12Z TAFS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE

SHORT TERM...LEE
LONG TERM...MOYER
AVIATION...LEE
Hazardous weather outlook, May 4, 4:57 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
457 AM CDT TUE MAY 4 2010

IAZ004>007-015>017-023>026-033>036-044>046-057-051000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-AUDUBON-
457 AM CDT TUE MAY 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EARLY TONIGHT. SMALL HAIL AND GUSTY WINDS TO 50 MPH
ARE LIKELY WITH ANY STORMS THAT DO DEVELOP. ONE OR TWO STORMS
COULD BECOME BRIEFLY SEVERE WITH HAIL AROUND ONE INCH IN DIAMETER
AND WIND GUSTS OVER 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-051000-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
457 AM CDT TUE MAY 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY
TONIGHT...MAINLY NORTHWEST OF A LINE FROM CORYDON TO OSKALOOSA. SMALL
HAIL AND GUSTY WINDS TO 50 MPH ARE LIKELY WITH ANY STORMS THAT DO
DEVELOP. ONE OR TWO STORMS COULD BECOME BRIEFLY SEVERE WITH HAIL
AROUND ONE INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS THURSDAY
NIGHT SOUTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MOYER

Nearby

Wind Advisories in Iowa, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.